Psychiatry and Clinical Psychopharmacology
Case Report

A case of tardive dyskinesia due to olanzapine treatment

1.

Gulhane Military Medical Academy, Department of Psychiatry, Ankara - Turkey

2.

Gulhane Military Medical Faculty, Department of Psychiatry, Ankara - Turkey

3.

Etimesgut Military Hospital, Ankara - Turkey

4.

Department of Psychiatry Near East University, Lefkosa, Nicosia, Cyprus

Psychiatry and Clinical Psychopharmacology 2012; 22: 268-270
DOI: 10.5455/bcp.20120731060853
Read: 846 Downloads: 431 Published: 24 February 2021

Tardive dyskinesia (TD) is a complex of abnormal reflex movements involving the tongue, body, arms, and legs after the use of antipsychotics. These movements are generally choreiform, athetoid, or rhythmic. According to the DSM-IV, these reflex movements must have been present for at least four weeks and the antipsychotic medication should have been used for at least 3 months (at least 1 month if the patient is 60 years or older) for the TD to have been caused by the use of antipsychotic drugs. TD development is much more common with the use of high potency classic antipsychotics that block dopamine receptors in the nigrostriatal area and the risk increases as the dosage increases. Atypical antipsychotics such as risperidone, olanzapine, quetiapine, and ziprasidone have lower risks for TD development. Olanzapine has been used in the treatment of cases where tardive dyskinesia occurred due to other psychotropic medications and there are rare case reports about olanzapine caused tardive dyskinesia. In this report, a case of tardive dyskinesia due to olanzapine use in a 24 year-old male patient is discussed in the light of existing literature.


Olanzapin kullanımına bağlı gelişen bir geç diskinezi olgusu

Geç diskinezi (GD) , antipsikotik kullanımı sonrasında dilde, çenede, gövdede, kol ve bacaklarda ortaya çıkan anormal istemsiz hareketler kompleksidir. Bu hareketler çoğunlukla koreiform, atetoid veya ritmik hareketlerdir. Antipsikotik kullanımının neden olduğu GD tanısı için, DSM-IV ölçütlerine göre, bu istemsiz hareketlerin en az 4 hafta süreyle var olması, antipsikotik ilacın en az 3 ay, eğer 60 yaş ve üstünde ise en az 1 ay süre ile kullanılması gerekmektedir. Nigro-striatal bölgedeki dopamin reseptörlerini bloke eden yüksek potensli klasik antipsikotiklerin kullanımı ile GD gelişimi daha fazladır ve doz arttıkça risk artmaktadır. Risperidon, olanzapin, ketiapin, ziprasidon gibi atipik antipsikotikler daha düşük GD gelişimi riskine sahiptir. Olanzapin, diğer psikotrop ilaçlara bağlı gelişen geç diskinezi olgularının tedavisinde kullanılmaktadır ve geç diskineziye yol açtığı ile ilgili olgu sunumları nadirdir. Bu yazıda, mevcut literatür ışığında 24 yaşında erkek bir hastada olanzapin kullanımına bağlı gelişen geç diskinezi tartışılmıştır.

Files
EISSN 2475-0581